I was just put on Zoloft 50mg for social anxiety, OCD, etc and I'm 16 years old. I'm kind of scared to see what side effects I will experience. How long does it usually take for side effects to kick in when you first start taking it? I have multiple, important commitments (prom!) in the next two weeks and I'm concerned about how I'm going to feel :/ Due to my anxiety, I have missed all of the possible days I can before they take legal action so if I'm sick-I have no choice. I am looking forward to the hopeful long term effects (reduced anxiety, etc). Although, I'm concerned that I'm going to have difficulties pushing through the side effects to get the good effects.
You may have some mild side effects when you first start Zoloft. These might include headache, nausea, and heightened anxiety, but generally subside in the first two weeks. I wouldn't psyche yourself into having side effects though. Relax, trust that the medication will help and go with it. It is going to take several weeks to reach peak effect so be patient. Be kind to yourself during this adjustment and I think you'll do fine.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Mar 2017 • 5 answers
Side Effect - I have hypothyroidism and take 50mg thyroxine everyday, I started taking Zoloft 5 days
Updated 11 Dec 2012 • 1 answer
Updated 1 Jun 2015 • 4 answers
Updated 1 Mar 2016 • 3 answers
Updated 27 Aug 2017 • 5 answers